Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 11, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Feb 24, 2016, 2:25 PM EST for 4 counties in North Carolina. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2016, 2:25 PM EST (19:25 UTC)
- Expired
- Feb 24, 2016, 3:30 PM EST
- In force
- 65 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Anson County, NC, Montgomery County, NC, Richmond County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 151 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 2:46 PM EST | TSTM WND DMG | Mount Gilead, NC | TREES DOWN IN MT. GILEAD NEAR HWY 109 SOUTH. |
| Feb 24, 2:48 PM EST | TSTM WND DMG | Troy, NC | TREE DOWN IN TROY. NO ADDITIONAL INFORMATION GIVEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 11:16 AM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 406 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 703 m²/s²
- 0-3 km storm-relative helicity
- 750 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
978
WUUS52 KRAH 241925
SVRRAH
NCC007-123-153-167-242030-
/O.NEW.KRAH.SV.W.0011.160224T1925Z-160224T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
225 PM EST WED FEB 24 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA...
STANLY COUNTY IN CENTRAL NORTH CAROLINA...
RICHMOND COUNTY IN CENTRAL NORTH CAROLINA...
ANSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 330 PM EST
* AT 224 PM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES
NORTHEAST OF BADIN LAKE TO 6 MILES EAST OF PAGELAND...AND MOVING
EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...ROCKINGHAM...WADESBORO...TROY...BADIN LAKE...HAMLET...
BISCOE...ANSONVILLE...POLKTON...NORWOOD...BADIN...MOUNT GILEAD...
ELLERBE...STAR...DOBBINS HEIGHTS...CANDOR...RICHFIELD...NEW
LONDON...LILESVILLE AND MORVEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS ARE RESPONSIBLE FOR NUMEROUS INJURIES...
DEATHS...AND A SIGNIFICANT AMOUNT OF PROPERTY DAMAGE EACH YEAR...
TYPICALLY IN ASSOCIATION WITH FALLING TREES OR TREE BRANCHES. IF
OUTSIDE...SEEK SHELTER IMMEDIATELY. MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3518 8028 3519 8028 3519 8029 3550 8027
3551 7977 3527 7971 3517 7964 3482 7968
3481 8032
TIME...MOT...LOC 1924Z 272DEG 17KT 3553 7997 3478 8027
$$
VINCENT2 follow-up statements
715
WWUS52 KRAH 241955
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
255 PM EST WED FEB 24 2016
NCC007-123-153-167-242030-
/O.CON.KRAH.SV.W.0011.000000T0000Z-160224T2030Z/
MONTGOMERY NC-STANLY NC-RICHMOND NC-ANSON NC-
255 PM EST WED FEB 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EST
FOR MONTGOMERY...SOUTHEASTERN STANLY...RICHMOND AND ANSON COUNTIES...
AT 252 PM EST...DOPPLER RADAR INDICATED SEVERAL SEVERE THUNDERSTORMS
WITHIN THE WARNED AREA...THE STRONGEST OF WHICH WAS LOCATED NEAR
SEAGROVE...OR 8 MILES NORTHEAST OF TROY...MOVING NORTHEAST AT 60 MPH.
A SEPARATE SEVERE THUNDERSTORM WAS LOCATED 2 MILES NORTH OF
PEKIN...MOVING NORTHEAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
STEEDS...CANDOR...TROY...STAR...BISCOE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS ARE RESPONSIBLE FOR NUMEROUS INJURIES...
DEATHS...AND A SIGNIFICANT AMOUNT OF PROPERTY DAMAGE EACH YEAR...
TYPICALLY IN ASSOCIATION WITH FALLING TREES OR TREE BRANCHES. IF
OUTSIDE...SEEK SHELTER IMMEDIATELY. MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS...AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST FOR CENTRAL NORTH
CAROLINA.
LAT...LON 3498 8021 3508 8019 3527 8011 3550 8003
3551 7977 3527 7971 3517 7964 3482 7968
3483 8026
TIME...MOT...LOC 1952Z 227DEG 51KT 3546 7980
$$
VINCENT983
WWUS52 KRAH 242023
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
323 PM EST WED FEB 24 2016
NCC167-242032-
/O.CAN.KRAH.SV.W.0011.000000T0000Z-160224T2030Z/
STANLY NC-
323 PM EST WED FEB 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STANLY COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3498 8021 3508 8019 3517 8015 3517 8014
3518 8013 3519 8013 3519 8011 3517 8011
3514 8007 3517 8005 3526 8010 3536 8007
3537 8005 3539 8007 3550 8003 3551 7977
3527 7971 3517 7964 3482 7968 3483 8026
TIME...MOT...LOC 2022Z 217DEG 54KT 3545 7983 3491 7997
$$
NCC007-123-153-242030-
/O.CON.KRAH.SV.W.0011.000000T0000Z-160224T2030Z/
MONTGOMERY NC-RICHMOND NC-ANSON NC-
323 PM EST WED FEB 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EST
FOR MONTGOMERY...RICHMOND AND ANSON COUNTIES...
AT 322 PM EST...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF BISCOE TO 6 MILES SOUTHEAST OF WADESBORO...MOVING
NORTHEAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...WADESBORO...TROY...HAMLET...BISCOE...ANSONVILLE...
POLKTON...MOUNT GILEAD...ELLERBE AND STAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST FOR CENTRAL NORTH
CAROLINA.
LAT...LON 3498 8021 3508 8019 3517 8015 3517 8014
3518 8013 3519 8013 3519 8011 3517 8011
3514 8007 3517 8005 3526 8010 3536 8007
3537 8005 3539 8007 3550 8003 3551 7977
3527 7971 3517 7964 3482 7968 3483 8026
TIME...MOT...LOC 2022Z 217DEG 54KT 3545 7983 3491 7997
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 12:30 PM EST, 1 hour 55 minutes earlier.
Area forecast discussion, Feb 24, 12:30 PM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1230 PM EST WED FEB 24 2016 .SYNOPSIS...A POWERFUL UPPER LEVEL LOW AND ACCOMPANYING SURFACE CYCLONE THAT WILL TRACK THROUGH THE TN AND OH VALLEYS. A TRAILING COLD FRONT WILL SWEEP EAST ACROSS OUR REGION LATE THIS AFTERNOON AND EVENING. BLUSTERY CONDITIONS WILL FOLLOW AS HIGH PRESSURE BUILDS EAST TONIGHT AND THU. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1245 PM WEDNESDAY... ...STRONG WINDS AND SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON... TORNADO WATCH REMAINS IN EFFECT THROUGH 7 PM...WITH WIDESPREAD SHOWERS AND A FEW SEVERE THUNDERSTORMS ONGOING EARLY THIS AFTERNOON. THE POTENTIALLY STRONGEST LINE IS MOVING ACROSS THE YADKIN RIVER INTO THE WESTERN PIEDMONT...WILL REACH THE TRIAD BETWEEN 1 AND 2 PM...AND INTO THE TRIANGLE AREA 3-4 PM. OVERALL FORECAST TRENDS ARE ON TRACK. PREVIOUS DISCUSSIONS...WEDGE HAS ERODED OUT OF ALL BUT THE FAR NORTHWEST PIEDMONT COUNTIES THIS MORNING...SETTING TABLE FOR SOME MODEST DESTABILIZATION HEADING INTO THE AFTERNOON. WINDS HAVE BEEN ON THE UPTICK DUE TO THE MIXING...WITH GUSTS EXCEEDING 30 MPH BECOMING MORE NUMEROUS. SOME MINOR UPDATES TO REFLECT TIMING OF THESE TRENDS ARE IN ORDER...OTHERWISE THE SEVERE THREAT IS ON TRACK PER DISCUSSION BELOW. AN UPPER LEVEL TROUGH WILL SWING ACROSS THE SOUTHEAST STATES TODAY...WHILE THE ASSOCIATED JET STREAK STRENGTHENS FROM THE GULF COAST TOWARD THE CAROLINAS AND AN INTENSE LOW-LEVEL JET (60 KT AT 850MB AT KFFC) TRANSLATES ACROSS CENTRAL NC...ALL CONCURRENT WITH A STABILIZES AIRMASS IN THE WAKE OF AN INLAND RETREATING WEDGE/COASTAL WARM FRONTS. THIS WILL SET THE STAGE FOR A MULTIFACETED AND POTENTIALLY DANGEROUS SEVERE WEATHER SITUATION. GIVEN THE LARGE SCALE FORCING...IT APPEARS THERE WILL BE A COUPLE TIME PERIODS FAVORABLE FOR SEVERE WEATHER. THE FIRST WILL UNFOLD THIS MORNING (AND MAY ALREADY BE GETTING GOING WITH AN ELEVATED SUPERCELL APPROACHING RICHMOND COUNTY AT 3AM) AS WARM ADVECTION AND MUCAPE INCREASE ATOP THE STUBBORN WEDGE AIRMASS WHICH IS STILL NEAR THE COAST. THE WEDGE FRONT AND EVENTUALLY THE TRUE WARM SECTOR ARE PROGGED TO SLOWLY MIX INLAND THIS MORNING AND THEN MORE QUICKLY BY MIDDAY...WITH THE NORTHWEST PIEDMONT LIKELY TO BREAK OUT BY 2PM. MANY OF THE CAMS SHOW CONTINUED DEVELOPMENT OF CONVECTION TO OUR SOUTH THAT MOVES NORTH...AND WITH TIME SURFACE BASED CONVECTION WILL BE MORE LIKELY...WITH A GROWING CONCERN FOR THOSE STORMS INTERSECTING THE HELICITY LADEN WARM FRONT (0-3KM SRH OF 300-400 M2/S2). THE BEST TIME FRAME FOR THIS APPEARS TO BE FROM 5 AM THROUGH 11AM...MAINLY IN THE COASTAL PLAIN. AND THEN THIS AFTERNOON MODELS SEEM TO BE KEYING IN ON DEVELOPMENT FORCED BY THE MAIN UPPER TROUGH AND ALONG A CONFLUENCE ZONE (AHEAD OF THE MAIN COLD FRONT) THAT IS CURRENTLY OVER CENTRAL AL. THIS LINE WILL HAVE THE POTENTIAL TO STRENGTHEN RAPIDLY AS IT ENCOUNTERS THE WARM SECTOR...CHARACTERIZED BY TEMPS IN THE UPPER 60S/LOWER 70S AND DEWPOINTS IN THE MID 60S...AND 500-1000 J/KG MLCAPE. THE WELL-TIMED ARRIVAL OF A DRY SLOT MAY ALSO HELP TO ENHANCE INSTABILITY...AS WELL AS DCAPE. LOW-LEVEL WINDS WILL HAVE VEERED TO MORE SOUTHERN BY THEN...BUT 0-3KM SRH WILL STILL BE 200-300 M2/S2 AND LONG HODOGRAPHS WILL SUPPORT BOWING LINE SEGMENTS AND SUPERCELLS. THE TIME FRAME FOR THIS APPEARS TO BETWEEN NOON AND 6PM. THE HRRR HAS REALLY LATCHED ONTO THIS IN THE PAST 3 OR 4 RUNS. SPC HAS UPGRADED A PORTION OF THE AREA TO A MODERATE RISK (FROM THE TRIANGLE NORTH AND EAST)...OWING TO THE BEST OVERLAP OF KINEMATICS AND EVENTUALLY DESTABILIZATION. DAMAGING WINDS WILL BE POSSIBLE FOR NEARLY ALL OF CENTRAL NC (POSSIBLY MISSING THE NORTHWEST PIEDMONT IF THEY DO NOT BREAK OUT PRIOR TO THE SECOND LINE OF CONVECTION) ...IF NOT FROM CONVECTION THEN FROM 20-25MPH WINDS AND GUSTS TO 40- 45MPH (ENHANCED EVEN BY SUB-SEVERE SHOWERS AND STORMS). A FEW TORNADOES ARE ALSO POSSIBLE AND A STRONG...LONG TRACK TORNADO CANNOT BE RULED OUT. THE CURRENT WIND ADVISORY WILL CONTINUE FROM 9AM THROUGH MIDNIGHT. THE CONVECTIVE LINE SHOULD RACE EAST OF THE AREA BY 7PM OR SO...WITH A FEW ADDITIONAL SHOWERS POSSIBLE ALONG THE MAIN COLD FRONT. LOWS WILL BOTTOM OUT IN THE 41-48 RANGE. && .SHORT TERM /THURSDAY AND THURSDAY NIGHT/... AS OF 355 AM WEDNESDAY... SHORT WAVE ENERGY WILL CONTINUE TO ROTATE ACROSS THE OHIO VALLEY AROUND THE MAIN UPPER TROF THURSDAY AND THURSDAY NIGHT...WITH THE FINAL AND STRONGEST SHORT WAVE SHIFTING THE TROF AXIS OFFSHORE BY FRIDAY MORNING. MOISTURE WILL BE SQUEEZED OUT OVER THE WESTERN SLOPES...WITH SCATTERED TO BROKEN STRATOCUMULUS (PERHAPS A STRAY SPRINKLE OR TWO IN THE TRIAD) SPILLING ACROSS THE NORTHERN TIER. COLD AIR WILL BE REINFORCED...WITH A STRONG PRESSURE GRADIENT LINGERING THURSDAY FEATURING SUSTAINED WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH...AND WITH A FEW INFREQUENT GUSTS INTO THE UPPER 30S TO NEAR 40S KTS POSSIBLE. HIGHS WILL BE A CATEGORY OR SO BELOW NORMAL...WITH THE AFOREMENTIONED BLUSTERY CONDITIONS AND AN ASSOCIATED CHILLIER FEEL THAN TEMPERATURES IN THE LOW TO MID 50S WOULD OTHERWISE SUGGEST. SKIES WILL BECOME CLEAR OVERNIGHT...WITH THE DIURNAL TEMPERATURE FALL TEMPERED BY GOOD MIXING TO KEEP FRIDAY MORNING MINS MOSTLY IN THE LOWER 30S. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... AS OF 1000 AM WEDNESDAY... COOL AIR ADVECTION DUE TO BROAD TROFFING ACROSS THE EASTERN CONUS WILL RESULT IN DRY WEATHER THROUGH THE WEEKEND...WITH HIGHS STRUGGLING TO REACH 50 ON BOTH FRIDAY AND SATURDAY. MORNING MINS WILL BE IN THE 30S SATURDAY AND SUNDAY MORNINGS. A FINAL MOISTURE STARVED SHORT WAVE WILL MOVE EAST ACROSS THE AREA LATER SATURDAY...INITIATING A SHORT-LIVED WARMING TREND THAT WILL BEGIN SUNDAY AS PROGRESSIVE SHORT WAVE RIDGING MOVES ACROSS CONCURRENT WITH MILD HIGH PRESSURE BUILDING IN FROM THE SOUTH. HIGHS SUNDAY WILL REACH NEAR NORMAL...MID TO UPPER 50S...AND REACH 60 TO 65 ON MONDAY AHEAD OF OUR NEXT WEAK AND DRY COLD FRONT WHICH WILL MOVE THROUGH LATER MONDAY TO COOL US BACK INTO THE MID AND UPPER 50S ON TUESDAY. THE FRONT WILL DISSIPATE AND LIFT NORTH WITH MILD RETURN FLOW DEVELOPING MID WEEK AS A STRONGER FRONTAL SYSTEM TAKES SHAPE OVER THE LOWER PLAINS...WITH EXPECTED IMPACTS NOT EXPECTED TO REACH THE EAST COAST UNTIL THURSDAY. HIGHS WEDNESAY SHOULD REACH THE LOW TO MID 60S. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 1230 PM WEDNESDAY... MAIN HAZARD WILL BE SEVERE STORMS THIS AFTERNOON...INITIAL COLD AIR WEDGE HAS ERODED AND AN INTITIAL LINE OF POTENTIALLY SEVERE THUNDERSTORMS WILL BE MOVING EAST...INTO THE TRIAD TAF SITES (GSO/INT) BETWEEN 18 AND 20Z. EASTERN SITES MAY EXPECT SCATTERED ACTIVITY THROUGH THE AFTERNOON...WITH THE MAIN LINE REACHING THE SITES 19-22Z. GUSTS ACCOMPANYING THE STORMS COULD REACH 50 KNOTS AND POSSIBLY PRODUCE A TORNADO OR TWO. MEANWHILE...THE PREVAILING CONDITIONS THROUGH 00Z WILL FEATURE ROUNDS OF SHOWERS WITH MVFR CEILINGS AND SUSTAINED SOUTHERLY WINDS 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS. AFTER THE CONVECTION WANES...VFR CONDITIONS ARE EXPECTED OVERNIGHT...WITH SOUTH TO SOUTHWEST WINDS SUBSIDING TO 10 TO 15 KNOTS GUSTING 20 TO 25 OVERNIGHT. CONDITIONS THURSDAY REMAIN VFR...BUT WINDS WILL PICK UP AGAIN BY MIDMORNING...WITH SOUTHWEST TO WEST WINDS 15 TO 20 GUSTING TO 30 KNOTS AFTER 15Z...SUBSIDING TO LESS THAN 10 KNOTS AROUND 00Z TOMORROW EVENING (BEYOND THE VALID TAF PERIOD). FRIDAY AND BEYOND...VFR CONDITIONS WITH NO PRECIPITATION ARE EXPECTED THROUGH THE WEEKEND...LIKELY LINGERING INTO MIDWEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY THROUGH MIDNIGHT EST TONIGHT FOR NCZ008>011-024>028-040>043-073>078-083>086-088-089. && SYNOPSIS...26/MLM NEAR TERM...22/MLM SHORT TERM...26/MLM LONG TERM...MLM AVIATION...MLM
Hazardous weather outlook, Feb 24, 11:27 AM EST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1127 AM EST WED FEB 24 2016 NCZ007-021>023-038-039-251630- PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- 1127 AM EST WED FEB 24 2016 ...TORNADO WATCH 26 IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG...BLUSTERY WINDS ARE LIKELY ON THURSDAY...WITH SUSTAINED SPEEDS AROUND 20 MPH AND GUSTS TO AROUND 35 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ008>011-024>028-040>043-073>078-083>086-088-089-251630- GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT- WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1127 AM EST WED FEB 24 2016 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...TORNADO WATCH 26 IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG...BLUSTERY WINDS ARE LIKELY ON THURSDAY...WITH SUSTAINED SPEEDS AROUND 20 MPH AND GUSTS TO AROUND 35 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 26
In the hours before
Local storm report, Feb 24, 1:36 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
136 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM TSTM WND DMG 4 W SEVEN SPRINGS 35.22N 77.91W
02/24/2016 WAYNE NC EMERGENCY MNGR
MOBILE HOME DESTROYED ON SANDERSON RD
&&
EVENT NUMBER RAH1600395
KRDLocal storm report, Feb 24, 1:37 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
137 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND GST SMITH REYNOLDS APT 36.14N 80.23W
02/24/2016 M40 MPH FORSYTH NC ASOS
&&
EVENT NUMBER RAH1600396
MLMLocal storm report, Feb 24, 1:50 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
150 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND GST SMITH REYNOLDS APT 36.14N 80.23W
02/24/2016 M43 MPH FORSYTH NC ASOS
KINT REPORTED A PEAK WIND GUST OF 43 MPH IN A
THUNDERSTORM AT 135 PM EST
&&
EVENT NUMBER RAH1600397
VINCENTLocal storm report, Feb 24, 2:07 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
207 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND GST PIEDMONT TRIAD APT 36.10N 79.94W
02/24/2016 M46 MPH GUILFORD NC ASOS
KGSO REPORTED A PEAK WIND GUST OF 46 MPH IN A
THUNDERSTORM AT 150 PM EST.
&&
EVENT NUMBER RAH1600399
VINCENTLocal storm report, Feb 24, 2:08 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
208 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM NON-TSTM WND GST MACKALL ARMY AIRFIELD 35.04N 79.50W
02/24/2016 M44 MPH RICHMOND NC AWOS
KHFF REPORTED A PEAK WIND GUST OF 44 MPH AT 156 PM EST.
&&
EVENT NUMBER RAH1600400
VINCENTLocal storm report, Feb 24, 2:09 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
209 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM NON-TSTM WND GST LAURINBURG MAXTON APT 34.79N 79.37W
02/24/2016 M39 MPH SCOTLAND NC ASOS
&&
EVENT NUMBER RAH1600401
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:09 AM EST | Special Weather Statement | RAH | Richmond | 51 min |
| Feb 24, 10:53 AM EST | Tornado Warning | RAH | Cumberland | 31 min |
| Feb 24, 12:08 PM EST | Special Weather Statement | RAH | Wilson | 52 min |
| Feb 24, 12:26 PM EST | Special Weather Statement | RAH | Sampson | 64 min |
| Feb 24, 12:36 PM EST | Tornado Warning | RAH | Sampson | 24 min |
| Feb 24, 12:45 PM EST | Severe Thunderstorm Warning | RAH | Sampson | 9 min |
| Feb 24, 1:03 PM EST | Tornado Warning | RAH | Wayne | 27 min |
| Feb 24, 1:04 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 56 min |
| Feb 24, 1:32 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Wilson | 43 min |
| Feb 24, 1:43 PM EST | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 47 min |
| Feb 24, 1:59 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 46 min |
| Feb 24, 2:44 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 61 min |
| Feb 24, 3:00 PM EST | Severe Thunderstorm Warning | RAH | Moore | 60 min |
| Feb 24, 3:09 PM EST | Tornado Warning | RAH | Chatham, Lee, Moore, Randolph | 33 min |
| Feb 24, 3:11 PM EST | Tornado Warning | RAH | Chatham, Lee, Randolph | 34 min |
| Feb 24, 3:30 PM EST | Severe Thunderstorm Warning | RAH | Anson, Richmond | 45 min |
| Feb 24, 3:35 PM EST | Tornado Warning | RAH | Alamance, Chatham, Durham, Orange | 40 min |
| Feb 24, 3:43 PM EST | Severe Thunderstorm Warning | RAH | Chatham, Durham, Granville, Orange, Person | 62 min |
| Feb 24, 3:47 PM EST | Tornado Warning | RAH | Hoke, Moore, Richmond, Scotland | 43 min |
| Feb 24, 3:53 PM EST | Tornado Warning | RAH | Chatham, Lee, Moore | 37 min |
| Feb 24, 3:59 PM EST | Tornado Warning | RAH | Granville, Person | 19 min |
| Feb 24, 4:04 PM EST | Tornado Warning | RAH | Durham, Granville, Person, Vance | 56 min |
| Feb 24, 4:13 PM EST | Tornado Warning | RAH | Chatham, Durham, Orange | 47 min |
| Feb 24, 4:20 PM EST | Tornado Warning | RAH | Chatham, Harnett, Lee, Wake | 40 min |
| Feb 24, 4:36 PM EST | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Harnett, Vance, Wake and 1 more | 69 min |
| Feb 24, 4:40 PM EST | Areal Flood Advisory | RAH | Chatham, Durham, Franklin, Granville, Vance, Wake | 50 min |
| Feb 24, 5:03 PM EST | Tornado Warning | RAH | Franklin, Granville, Vance, Warren | 26 min |
| Feb 24, 5:04 PM EST | Tornado Warning | RAH | Cumberland, Harnett, Hoke, Sampson | 26 min |
| Feb 24, 5:21 PM EST | Tornado Warning | RAH | Cumberland, Harnett, Sampson | 39 min |
| Feb 24, 5:21 PM EST | Tornado Warning | RAH | Vance, Warren | 24 min |
| Feb 24, 5:22 PM EST | Tornado Warning | RAH | Franklin, Vance, Wake | 23 min |
| Feb 24, 5:31 PM EST | Severe Thunderstorm Warning | RAH | Durham, Wake | 44 min |
| Feb 24, 5:41 PM EST | Tornado Warning | RAH | Franklin, Vance, Wake, Warren | 49 min |
| Feb 24, 5:52 PM EST | Tornado Warning | RAH | Johnston, Wayne | 38 min |
| Feb 24, 5:58 PM EST | Tornado Warning | RAH | Cumberland, Sampson | 32 min |
| Feb 24, 6:13 PM EST | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Vance, Wake, Warren | 62 min |
| Feb 24, 6:15 PM EST | Areal Flood Advisory | RAH | Franklin, Halifax, Vance, Wake, Warren | 45 min |
| Feb 24, 6:25 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Wayne, Wilson | 50 min |
| Feb 24, 6:29 PM EST | Tornado Warning | RAH | Johnston, Sampson, Wayne, Wilson | 21 min |
| Feb 24, 6:37 PM EST | Severe Thunderstorm Warning | RAH | Sampson | 23 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.